The liver is one of the essential organs of the body. The liver must be healthy for a healthy body, but due to poor diet and lifestyle, and medical conditions, the liver gets damaged. Along with this, some medicines can also cause liver damage. There are many medicines used to treat high blood pressure and high cholesterol, which can harm the liver. These medicines have the potential to damage liver cells and the flow of bile. In such a situation, after taking these medicines, the liver can be damaged gradually.

To know the liver disease treatment, click on the link given here.

Today, in this article, you will learn in detail about those medicines, which can harm the liver -

(Read More - Liver Failure treatment)

  1. Symptoms of liver damage from drugs
  2. Liver damage drugs names
  3. Takeaway
Doctors for What Medications Causes Liver Damage

The symptoms of liver damage or damage vary from person to person. Symptoms of liver damage can appear soon after taking certain medicines. At the same time, some medicines can cause liver damage after a long time. Medicines can damage the liver in a few days or years. The following symptoms can be seen due to liver damage due to medicines -

(Read More - Ayurvedic treatment for Liver Disease)

myUpchar doctors after many years of research have created myUpchar Ayurveda Yakritas Capsule by using 100% original and pure herbs of Ayurveda. This Ayurvedic medicine has been recommended by our doctors to lakhs of people for liver-related problems (fatty liver, weakness in the digestive system) with good results.
liver detox tablets
₹899  ₹999  10% OFF
BUY NOW

It is necessary to keep the liver healthy, but after unknowingly taking some medicines, the liver starts getting damaged. Some medicines can cause liver damage. This problem is known as drug-induced liver disease. These medicines can include both prescription medicines and over-the-counter medicines -

Acetaminophen

Acetaminophen is an over-the-counter pain reliever (pain killer). This drug can provide relief from muscle pain, but taking more acetaminophen can increase the risk of liver damage. Liver damage can begin within 24 to 72 hours after an overdose of acetaminophen. Symptoms of liver damage can also be seen after two to four days. Therefore, if one accidentally takes excess acetaminophen, one should immediately visit a doctor.

(Read More - Exercises for Liver Disease)

Anticonvulsants

Anticonvulsant medicine can also cause liver damage. This medicine is used to treat epilepsy. Symptoms of liver damage can start to appear between 1 and 6 weeks after taking an overdose of anticonvulsants. Therefore, in the case of epilepsy, this medicine should always be taken only on the advice of a doctor.

(Read More - Liver Cirrhosis treatment)

Antibiotics

Antibiotics are medicines used to treat bacterial infections. Often many people take antibiotics continuously when they have an infection. This can cause damage to the liver. Its symptoms can appear in a few weeks.

(Read More - Alcoholic Liver Disease Treatment)

Methyldopa

A drug called methyldopa is used to lower high blood pressure. Doctors often prescribe this medicine to treat high blood pressure, but taking this medicine for a long time can cause liver damage. This medicine can have a direct effect on the liver. Symptoms of liver damage may appear 2 to 12 weeks after taking methyldopa.

(Read More - Liver Infection treatment)

Statins

Doctors can prescribe statin medicines when cholesterol increases. Statin drugs treat high cholesterol. Taking statins can result in increased levels of liver enzymes, which can be a sign of liver damage. Blood tests are needed to detect the level of enzymes in the liver, but statin drugs do not cause liver damage immediately, but symptoms of liver damage can appear up to 10 years after taking the drug. This medicine slowly damages the liver.

(Read More - Cholestatic Liver Diseases treatment)

Other medicines

Apart from the medicines mentioned above, there are many other medicines that can cause liver damage, which is as follows -

These medicines can damage the liver in different ways. Liver damage can occur weeks or months after taking birth control pills. In such a situation, these medicines should not be taken without a doctor's advice.

(Read More - Homeopathic treatment Liver Disease)

The liver is the most important part of our body, everyone knows this. In such a situation, it is necessary to keep the liver healthy. At the same time, there are many such conditions, due to which the liver can be damaged. Even some medicines can cause liver damage. In such a situation, you must take the opinion of the doctor before taking any medicine. Also, avoid taking any medicine in high doses and for a long time.

(Read More - Home Remedies for Fatty Liver)

Dr. Murugan N

Dr. Murugan N

Hepatology
18 Years of Experience

Dr. Ashwin P Vinod

Dr. Ashwin P Vinod

Hepatology
5 Years of Experience

Dr. Rathod Bhupesh

Dr. Rathod Bhupesh

Hepatology
6 Years of Experience

Dr. Datta Sawangikar

Dr. Datta Sawangikar

Hepatology
3 Years of Experience

Read on app